MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE BIOPSY FORCEPS; DISPOSABLE BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE BIOPSY FORCEPS; DISPOSABLE BIOPSY FORCEPS
Model Number FB-225U
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 07/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The referenced device was not returned to service center for an evaluation.The cause of the reported complaint cannot be confirmed.As a preventive measure against breakage, the device instructions manual cautions, "if you use the instrument several times during one procedure, confirm that there is no irregularity with its operation and appearance, each time you use it.Do not use the instrument if you detect any abnormality and never use excessive force to open or close the cups.This could damage the instrument.The instructions manual also has directions for pre-procedure inspection of the device, including tactile inspection of the insertion portion, and verification of device operation.The instructions manual warns that during the procedure, do not insert the instrument into the endoscope while the cups are open, do not force the instrument if resistance to insertion is encountered.Reduce the endoscope's angulation (or lower the forceps elevator if applicable) until the instrument passes smoothly and do not withdraw the instrument from the endoscope while the cups are open.To avoid procedure interruption, the instructions manual also recommends, always have a spare instrument available.".
 
Event or Problem Description
The service center was informed that while using the device, the teeth on the jaws were not sharp and were tearing the mucosa instead of cutting it.There was no patient injury reported.

Brand Name
SINGLE USE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8894826
Report Number8010047-2019-02940
Device Sequence Number19222833
Product Code FCL
UDI-Device Identifier04953170408274
UDI-Public04953170408274
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
CLASS1-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB-225U
Device Lot Number91V
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2019
Initial Report FDA Received Date08/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1